Jump to content
Tawanda2u

Tawanda2u: Pristiq withdrawal

Recommended Posts

Tawanda2u

Hello,

I have taken 50 mg of pristiq for 3 years to "treat" panic disorder. I have dealt with the underlying causes of my panic and do not want to be on this medication anymore; I do not need it, I am free. With the advice of my physician (who said I could either quit cold turkey or taper slowly), I chose to taper and cut my pills in "half dosages" over about 3 weeks. Other than mild nausea, I had no withdrawal symptoms until the day after I took my last pill (July 20). I began to have extreme dizziness, brain zaps, increased nausea, hot flashes, body ache and fatigue. It has been 19 days since my last pill, and although the intensity of withdrawal symptoms has decreased somewhat, I am still experiencing brain zaps, hot flashes, body aches, and dizziness if I turn my head from side to side. The symptoms are not consistently improving and I am discouraged! I am not sure what to do. I HATE pristiq and do not want to take any medication. I have a supportive husband and friends and trust that what I am experiencing is withdrawal, not the return of panic symptoms. I started taking fish oil (about 6000mg/day). What is the best way to get over this withdrawal? Did I taper too quickly? I'm "afraid" to take pristiq again - my body seemed to "hit the wall" and although progress is slow, I don't want to repeat this withdrawal process. Any advice?

Share this post


Link to post
Altostrata

Welcome Tawanda2u.

 

There's no easy answer to your question. When one tapers too quickly and develops withdrawal symptoms, the usual route is to reinstate at a low dose (such as a quarter of a Pristiq tablet), stabilize for maybe a few weeks, and taper more slowly from there.

 

You do get off the medication, but not as quickly as you'd like to. But it's better for your nervous system than waiting out withdrawal symptoms, which may take months to go away.

 

With Pristiq, the "taper more slowly from there" is a problem. You'd have to crush the tablet and take some of the powder, in ever-decreasing amounts.

 

See Tips for tapering off Pristiq (desvenlafaxine)

 

There are no simple cures for withdrawal symptoms, though there are a few things that might help, such as fish oil, magnesium, and reducing light stimulation -- see our Symptoms and Self-Care forum.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy